Alert archive / Wisconsin / Snow Advisories in 2006
Snow Advisory 2, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Mar 5, 2006, 3:48 AM CST for 7 counties in Minnesota; 11 counties in Wisconsin. It took effect at Mar 5, 2006, 6:00 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2006, 3:48 AM CST (09:48 UTC)
- In effect from
- Mar 5, 2006, 6:00 AM CST
- Expired
- Mar 5, 2006, 8:02 PM CST
- In force
- 14 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 050948 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 348 AM CST SUN MAR 5 2006 ...WINTRY WEATHER WILL IMPACT THE REGION TODAY... .A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TODAY...BRINGING A SHOT OF WINTRY WEATHER TO OUR AREA. SNOW WILL FALL ACROSS THE AREA...AND THERE COULD ALSO BE A MIX WITH SOME SLEET OR RAIN ACROSS PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED...WITH THE HEAVIEST BAND GENERALLY ALONG INTERSTATE 94. THE STORM SYSTEM WILL MOVE PAST THE AREA THIS EVENING. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-051800- /O.NEW.KARX.SN.Y.0002.060305T1200Z-060306T0300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...RICHLAND CENTER 348 AM CST SUN MAR 5 2006 ...SNOW ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. LIGHT SNOW WILL FALL ON THE AREA THIS MORNING...WITH THE SNOW BECOMING HEAVIER BY MID TO LATE MORNING. SNOW WILL THEN PERSIST THROUGH THE AFTERNOON BEFORE TAPERING OFF EARLY THIS EVENING. SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ008>011-018-019-029-030-WIZ054-061-051800- /O.NEW.KARX.WW.Y.0003.060305T1200Z-060306T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 348 AM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIXTURE OF SNOW AND SLEET WILL FALL ON PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN THIS MORNING. LIGHT ACCUMULATIONS OF SNOW AND SLEET MAY CAUSE SOME SLIPPERY CONDITIONS. BY LATE MORNING...A MIX OF RAIN OR SNOW IS ANTICIPATED...BUT BY MID TO LATE AFTERNOON THE PRECIPITATION WILL BECOME ALL SNOW. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BEFORE THE PRECIPITATION TAPERS OFF EARLY THIS EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MW
6 follow-up statements
000 WWUS43 KARX 051332 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 732 AM CST SUN MAR 5 2006 ...SNOW WILL SPREAD ACROSS THE AREA TODAY... .A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE EAST INTO THE MIDDLE AND UPPER MISSISSIPPI VALLEY TODAY...AND BRING A SHOT OF WINTRY WEATHER TO OUR AREA. SNOW WILL INCREASE IN COVERAGE AND INTENSITY AS THE LOW AND A VIGOROUS UPPER LEVEL DISTURBANCE APPROACH. WITH TEMPERATURES AT THE SURFACE AND ALOFT HOVERING NEAR THE FREEZING MARK...THE SNOW COULD ALSO BE MIXED WITH SOME SLEET...LIGHT RAIN OR FREEZING RAIN. THE MIXED PRECIPITATION IS MOST LIKELY WEST OF A LINE FROM ROCHESTER TO PRAIRIE DU CHIEN... AND MAINLY EARLY THIS MORNING. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED TODAY...WITH THE HEAVIER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE STORM SYSTEM WILL MOVE PAST THE AREA THIS EVENING. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-052145- /O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...RICHLAND CENTER 732 AM CST SUN MAR 5 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOME LIGHT SNOW WILL FALL ON THE AREA EARLY THIS MORNING...MAINLY ALONG AND SOUTH OF INTERSTATE 90. THE SNOW WILL BECOME HEAVIER AND OVER-SPREAD THE ENTIRE AREA DURING THE MID MORNING HOURS. SNOW WILL THEN PERSIST THROUGH THE AFTERNOON BEFORE TAPERING OFF FROM WEST TO EAST DURING THE EVENING. THE PRECIPITATION MAY END AS PATCHY DRIZZLE OR FREEZING DRIZZLE. SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ008>011-018-019-029-030-WIZ054-061-052145- /O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 732 AM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A MIXTURE OF SNOW AND SLEET...ALONG WITH SOME PATCHY LIGHT RAIN AND FREEZING RAIN WILL FALL ON PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN EARLY THIS MORNING. LIGHT ACCUMULATIONS OF SNOW AND SLEET MAY CAUSE SOME SLIPPERY CONDITIONS. THE PRECIPITATION WILL BECOME MORE WIDESPREAD AND HEAVIER DURING THE MID MORNING HOURS...AND BECOME MAINLY SNOW. THE SNOW MAY BE MIXED WITH SOME LIGHT RAIN AT TIMES DURING THE MID-DAY HOURS. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED...WITH SOME AMOUNTS UP TO 5 INCHES POSSIBLE EAST OF THE MISSISSIPPI RIVER. THE PRECIPITATION WILL TAPER OFF FROM WEST TO EAST DURING THE EVENING...BUT MAY CHANGE TO PATCHY DRIZZLE OR FREEZING DRIZZLE BEFORE ENDING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KARX 051620 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1020 AM CST SUN MAR 5 2006 ...SNOW THROUGH THE AFTERNOON... .SNOW WILL CONTINUE TO FALL ACROSS THE AREA THROUGH THE AFTERNOON HOURS...WITH PERIODS OF MODERATE TO HEAVY SNOW AT TIMES. VISIBILITIES WITH THE HEAVIER SNOWFALL OF A MILE OF LESS CAN BE EXPECTED...ALONG WITH ACCUMULATION RATES OF UP TO AN INCH PER HOUR. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED TODAY...WITH THE HEAVIER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE SNOW WILL TAPER OFF THIS EVENING...AS THE STORM SYSTEM MOVES EAST OF THE LOCAL AREA. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE IN THE EVENING THOUGH. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-060030- /O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...RICHLAND CENTER 1020 AM CST SUN MAR 5 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL FALL THROUGH THE AFTERNOON HOURS...GRADUALLY TAPERING OFF EARLY THIS EVENING. SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER SOUTHEAST MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST WISCONSIN. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF THE SNOW EXITS EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ008>011-018-019-029-030-WIZ054-061-060030- /O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 1020 AM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL FALL THROUGH THE AFTERNOON HOURS...GRADUALLY TAPERING OFF EARLY THIS EVENING. SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER NORTHEAST IOWA...WITH 3 TO 5 INCHES ACROSS SOUTHWEST WISCONSIN. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF THE SNOW EXITS EAST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK
000 WWUS43 KARX 051832 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1232 PM CST SUN MAR 5 2006 ...SNOW CONTINUES TO FALL... .SNOW...MODERATE TO HEAVY AT TIMES...WILL PERSIST ACROSS THE AREA THIS AFTERNOON. VISIBILITIES WITH THE HEAVIER SNOWS WILL BE 1/2 MILE OR LESS...AND HOURLY ACCUMULATION RATES NEAR 1 INCH WILL BE POSSIBLE. SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED...WITH THE HIGHER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. THE SNOW WILL TAPER OFF FROM WEST TO EAST LATER THIS AFTERNOON AND EVENING...MOVING EAST OF A ROCHESTER TO NASHUA LINE BY 2 PM...AND A WABASHA TO CRESCO LINE BY 3 PM. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE BEHIND THE DEPARTING SNOWS. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-060245- /O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- RICHLAND- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD... NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...RICHLAND CENTER 1232 PM CST SUN MAR 5 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE TO FALL THIS AFTERNOON...GRADUALLY TAPERING OFF BY EARLY EVENING. SNOW AMOUNTS BETWEEN 2 AND 5 INCHES ARE EXPECTED OVER SOUTHEAST MINNESOTA...WITH 3 TO 5 INCHES ACROSS WESTERN INTO SOUTHWEST WISCONSIN. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS THE SNOW EXITS EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ008>011-018-019-029-030-WIZ054-061-060245- /O.CON.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...PLATTEVILLE 1232 PM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL CONTINUE TO FALL THIS AFTERNOON ...GRADUALLY TAPERING OFF BY EARLY EVENING. SNOW AMOUNTS BETWEEN 2 AND 4 INCHES ARE EXPECTED OVER NORTHEAST IOWA... WITH 3 TO 5 INCHES ACROSS SOUTHWEST WISCONSIN. PATCHY FREEZING DRIZZLE WILL BE POSSIBLE THIS EVENING AS MOST OF THE SNOW EXITS EAST. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK
000 WWUS43 KARX 052110 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 310 PM CST SUN MAR 5 2006 ...SNOW PUSHING EAST... .THE SNOW WILL CONTINUE TO PUSH EAST EARLY THIS EVENING...EXITING EAST OF A WHITEHALL...TO CHASEBURG...TO CASSVILLE LINE BY 6 PM...AND A NEILLSVILLE..TO TOMAH...TO RICHLAND CENTER LINE BY 8 PM. THE SNOW WILL CONTINUE TO BE MODERATE TO HEAVY WHERE IT FALLS...WITH VISIBILITIES GENERALLY 1/2 MILE OR LESS. HOURLY ACCUMULATION RATES NEAR 1 INCH WILL ALSO BE POSSIBLE. TOTAL SNOW ACCUMULATIONS OF 2 TO 6 INCHES ARE EXPECTED...WITH SOME LOCALLY HIGHER AMOUNTS GENERALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. AFTER THE SNOW EXITS...SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE FOR THE REST OF THE EVENING HOURS. MNZ086-087-094-095-052215- /O.CAN.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 310 PM CST SUN MAR 5 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. $$ IAZ008>010-018-019-029-052215- /O.CAN.KARX.WW.Y.0003.000000T0000Z-060306T0300Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN 310 PM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MNZ079-088-096-WIZ032-033-041-053-055-060000- /O.EXT.KARX.SN.Y.0002.000000T0000Z-060306T0000Z/ WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON- RICHLAND- INCLUDING THE CITIES OF...WINONA...LA CROSSE...VIROQUA... RICHLAND CENTER 310 PM CST SUN MAR 5 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END EARLY THIS EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IAZ011-030-WIZ054-061-060000- /O.EXT.KARX.WW.Y.0003.000000T0000Z-060306T0000Z/ ALLAMAKEE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE 310 PM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END EARLY THIS EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ017-029-034-042>044-060300- /O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 310 PM CST SUN MAR 5 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END BY MID EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK
000 WWUS43 KARX 052359 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 559 PM CST SUN MAR 5 2006 ...SNOW CONTINUES TO PUSH EAST... .THE SNOW WILL CONTINUE TO PUSH EAST EARLY THIS EVENING...EXITING A NEILLSVILLE..TO TOMAH...TO RICHLAND CENTER LINE BY 8 PM. THE SNOW WILL CONTINUE TO BE MODERATE TO HEAVY WHERE IT FALLS...WITH VISIBILITIES GENERALLY 1/2 MILE OR LESS. HOURLY ACCUMULATION RATES BETWEEN ONE HALF AND 1 INCH PER HOUR WILL ALSO BE POSSIBLE. AFTER THE SNOW EXITS...SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE FOR THE REST OF THE EVENING HOURS. MNZ079-088-096-WIZ032-033-041-053-055-060100- /O.EXP.KARX.SN.Y.0002.000000T0000Z-060306T0000Z/ WABASHA-WINONA-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-VERNON- RICHLAND- INCLUDING THE CITIES OF...WINONA...LA CROSSE...VIROQUA... RICHLAND CENTER 559 PM CST SUN MAR 5 2006 ...SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. $$ IAZ011-030-WIZ054-061-060100- /O.EXP.KARX.WW.Y.0003.000000T0000Z-060306T0000Z/ ALLAMAKEE-CLAYTON-CRAWFORD-GRANT- INCLUDING THE CITIES OF...WAUKON...PRAIRIE DU CHIEN...PLATTEVILLE 559 PM CST SUN MAR 5 2006 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. $$ WIZ017-029-034-042>044-060300- /O.CON.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 559 PM CST SUN MAR 5 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF AND END BY MID EVENING. SOME PATCHY FREEZING DRIZZLE WILL BE POSSIBLE AFTER THAT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RABERDING
000 WWUS43 KARX 060202 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 802 PM CST SUN MAR 5 2006 ...SNOW ENDING... .THE ACCUMULATING SNOW HAS MOVED OUT OF THE AREA. THUS THE SNOW ADVISORY HAS BEEN CANCELED. WIZ017-029-034-042>044-060315- /O.CAN.KARX.SN.Y.0002.000000T0000Z-060306T0300Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON 802 PM CST SUN MAR 5 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE SNOW ADVISORY. $$ RABERDING
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Mar 4, 9:15 PM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Mar 4, 9:15 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 915 PM CST SAT MAR 4 2006 .UPDATE...CONCERN FOR THE OVERNIGHT HOURS WAS FOCUSED ON PRECIPITATION TRENDS AND TYPE. RADAR COMPOSITE INDICATED LIGHT RAIN HAD DEVELOPED LAST FEW HOURS OVER IOWA AND WAS MOVING NORTHEASTWARD. THUNDER WAS ALSO OBSERVED. THIS WAS ASSOCIATED WITH DECENT ISENTROPIC UPGLIDE IN THE 285K-295K LAYER AND APPROACHING DEEP LAYERED Q-G CONVERGENCE. BASED ON RADAR TRENDS AND FORCING SIGNALS IN THE LATEST RUC AND NAM...INCREASED PRECIPITATION PROBABILITIES 06Z-12Z 05MAR06 OVER PORTIONS OF SOUTHEAST MN...NORTHEAST IOWA...SOUTHWEST CORNER OF WI. FORECAST SOUNDINGS SUGGEST THERE SHOULD BE MIX OF SNOW AND SLEET...WITH SOME RAIN MAINLY IN NORTHEAST IOWA. DATA BASE HAS BEEN UPDATED TO REFLECT AFOREMENTIONED THINKING. UPDATED ZONE FORECAST SHOULD BE ISSUED NO LATER THAN 0330Z THIS EVENING. && THOMPSON .PREV DISCUSSION... (ISSUED 304 PM CST SAT MAR 4 2006) SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FORECAST CONCERNS ARE ON PRECIPITATION CHANCES/TYPE LATE TONIGHT AND SUNDAY AND THEN AGAIN TUESDAY AND TUESDAY NIGHT. TEMPERATURES ALSO OF CONCERN. 19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE EXTENDING FROM LAKE SUPERIOR...SOUTHWARD INTO THE OHIO VALLEY. WATER VAPOR IMAGERY SHOWING SHORTWAVE ROTATING ACROSS WYOMING...WITH A SECOND WEAKER WAVE MOVING NORTHEAST ACROSS SOUTHERN COLORADO. SOUTHEAST WINDS ON BACK SIDE OF HIGH BEGINNING TO PULL MOISTURE NORTHWARD AHEAD OF WAVE ACROSS THE PLAINS....WITH MOSTLY CLEAR SKIES NEAR THE RIDGE AXIS. 12Z GFS HAD BETTER OVERALL INITIALIZATION...ESPECIALLY ACROSS THE WESTERN CONUS. OTHERWISE NAM/GFS IN GOOD AGREEMENT ALTHOUGH NAM NOW MORE ROBUST WITH QPF ON SUNDAY. HAVE SIDED WITH THE GFS WITH ITS BETTER RUN TO RUN CONSISTENCY. CLOUDS WILL BE ON THE INCREASE TONIGHT AS HIGH SLIDES EASTWARD. NORTHERN STREAM WAVE WILL PUSH EASTWARD FLATTENING THE RIDGE. AS THIS OCCURS...ASSOCIATED SURFACE LOW WILL MOVE ACROSS NORTH DAKOTA. SECONDARY WEAKER LOW WILL THEN MOVE INTO KANSAS WITH SOUTHERN STREAM WAVE. AS THIS DOUBLE BARRELED LOW THE MOVES EASTWARD...DECENT MOISTURE TRANSPORT/QG CONVERGENCE APPROACHES THE AREA LATE TONIGHT. HAVE PULLED THE POPS OUT OF THE EVENING PERIOD TONIGHT. IT LOOKS AS THOUGH PRECIPITATION WILL BE ENTERING THE FORECAST AREA BETWEEN 09Z- 12Z TONIGHT THEN ACROSS THE REMAINDER OF THE AREA SUNDAY. FORCING FIELDS LOOK RATHER RESPECTABLE INTO SUNDAY AFTERNOON. CROSS SECTIONS ALSO INDICATING MAXIMUM LIFT NEAR FAVORED DENDRITIC GROWTH REGION. WITH BIGGEST QUESTION WILL BE ON PRECIPITATION AND TYPE AND SURFACE TEMPERATURES. BOTH NAM AND GFS SOUNDINGS INDICATING MAINLY SNOW ACROSS THE ENTIRE AREA...WITH PERHAPS SOME RAIN OR SLEET MIXING IN FOR A TIME ACROSS THE SOUTH AS SURFACE TEMPERATURES WARM INTO THE MID 30S. HAVE RAISED SNOW AMOUNTS A LITTLE WITH GENERALLY 1 TO 4 INCHES. MID LEVEL DRYING TO BEGIN LATE SUNDAY AFTERNOON AND INTO THE EVENING HOURS...LOOSING ANY ICE CRYSTALS IN THE CLOUD LAYER. WITH WEAK LIFT THROUGH THE EVENING HOURS AND SHALLOW MOISTURE WILL MENTION A LITTLE PATCHY FREEZING DRIZZLE. WEAK RIDGING THEN BUILDS IN FOR MONDAY AND MONDAY NIGHT BEFORE NEXT WAVE APPROACHES THE AREA ON TUESDAY...WITH PRECIPITATION TYPE THEN A CONCERN FOR TUESDAY AND TUESDAY NIGHT. DECENT SOUTHERLY FLOW TO PULL WARM AIR INTO THE REGION. DID RAISE TEMPERATURES A LITTLE IN THIS TIME FRAME AND INTRODUCED SOME RAIN INTO THE GRIDS AS WELL. LONG TERM...WEDNESDAY THROUGH SATURDAY THE PATTERN DURING THIS TIME FRAME WILL BE DOMINATED BY A DEEPENING WESTERN CONUS TROUGH AND A CORRESPONDING SHARPING RIDGE ACROSS THE EASTERN U.S. THIS SETS UP A SOUTHWEST AND RATHER UNSETTLED FLOW ACROSS THE GREAT LAKES REGION. MEDIUM RANGE MODELS CONTINUE TO SHOW 2 MAJOR SYSTEMS TO AFFECT THE AREA. ONE AT THE BEGINNING ON THE PERIOD WEDNESDAY/THURSDAY AND THE OTHER ONE TOWARD THE END OF THE WEEK AND EARLY IN THE WEEKEND. BOTH THE GFS AND ECMWF SHOWING QUITE A BIT OF WARM AIR BEING WRAPPED INTO BOTH SYSTEMS...THUS EXPECTING THE MAIN PRECIPITATION TYPE TO BE IN THE LIQUID FORM. ONLY CHANGES MADE TO THE GRIDS WAS TO CONFINE ANY MIXED PRECIPITATION TO THE OVERNIGHT HOURS. IF MODELS CONTINUE TO WARM THINGS UP...IT MAY BE ALL LIQUID. DID TREND A BIT UPWARD WITH TEMPERATURES THROUGH THE PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Mar 4, 3:45 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CST SAT MAR 4 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-051100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 345 PM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT AREAS OF PRECIPITATION WILL START TO OVERSPREAD AREAS WEST OF THE MISSISSIPPI RIVER VALLEY AFTER MIDNIGHT TONIGHT. THIS IS THANKS TO A LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHERN PLAINS. TEMPERATURE PROFILES SUPPORT SNOW AS THE MAIN PRECIPITATION TYPE... ALTHOUGH SOME RAIN COULD BE MIXED IN AT TIMES OVER NORTHEAST IOWA. ACCUMULATIONS WILL BE MINIMAL FOR TONIGHT...GENERALLY 1/2 INCH OR LESS...AS THE BULK OF THE PRECIPITATION WILL MOVE ACROSS THE AREA ON SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PRECIPITATION WILL MOVE ACROSS THE ENTIRE AREA ON SUNDAY... WITH SNOW AGAIN THE DOMINANT PRECIPITATION TYPE. THERE COULD BE SOME RAIN MIXED IN OVER PARTS OF NORTHEAST IOWA...SOUTHWEST WISCONSIN...AND THE MISSISSIPPI RIVER VALLEY EARLY IN THE DAY. THE SNOW WILL MOVE EAST OF THE RIVER BY EARLY AFTERNOON...AND THEN INTO EASTERN WISCONSIN OVERNIGHT SUNDAY. ACCUMULATIONS OF 2 TO 4 INCHES LOOK POSSIBLE MOSTLY ALONG...AND NORTH AND EAST...OF INTERSTATE 94...WITH 1 TO 3 INCHES WEST OF THERE. BY THE EVENING...THE BULK OF ANY ACCUMULATING SNOWS WILL HAVE EXITED TO THE EAST. HOWEVER...SOME FREEZING DRIZZLE WILL BE POSSIBLE EAST OF THE MISSISSIPPI RIVER DURING THE EVENING HOURS. A SERIES OF UPPER LEVEL DISTURBANCES AND LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE UPPER MIDWEST FOR THE MIDDLE AND LATER PARTS OF NEXT WEEK. FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT THESE SYSTEMS WILL BRING A CHANCE OF RAIN OR SNOW TO THE AREA. FOR THURSDAY THROUGH FRIDAY...THE AIRMASS ALOFT IS EXPECTED TO BE WARM ENOUGH THAT THE SYSTEMS WILL BRING A CHANCE OF MAINLY RAIN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL REPORTS ON SUNDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:48 AM CST | Winter Weather Advisory | ARX | Crawford, Grant | 14 hr |
Nearby
Snow Advisories in Wisconsin, 2006Snow Advisories in Minnesota, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.